Hail, Antelope
- When
- September 14, 7:54 AM CST to 8:04 AM CST
- Where
- Antelope County, 3.38 mi WNW of Elgin
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.000, -98.140
The report indicated that the hail lasted for 10 min in duration.
Thunderstorms develop during the early morning hours of September 14th associated with a nocturnal low-level jet and moisture return to the central and northern Plains. Although the far majority of these remained below severe limits, one thunderstorm briefing became severe during the morning before all the thunderstorms dissipated.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Thunderstorms develop during the early morning hours of September 14th associated with a nocturnal low-level jet and moisture return to the central and northern Plains. Although the far majority of these remained below severe limits, one thunderstorm briefing became severe during the morning before all the thunderstorms dissipated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 14, 5:25 AM CST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 625 AM CDT MON SEP 14 2015 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 228 AM CDT MON SEP 14 2015 LARGE SCALE FLOW GRADUALLY ALTER FROM NEAR ZONAL CURRENTLY ALONG THE U.S./CAN BORDER TO A BROAD LOW AMPLITUDE TROF OVER THE WRN/CNTRL CONUS BY LATE WED NIGHT IN RESPONSE TO PAC NW SHORTWAVE DIGGING DOWN THE WEST COAST. MODELS IN DECENT AGREEMENT DEPICTING SERIES OF IMPULSES EJECTING OUT OF THE SWRN STATE THE LIFTING ACROSS THE CNTRL/NRN PLAINS. FOR TONIGHT...APPEARS THAT THE NAM12/GFS20 ARE THE ONLY SOLUTIONS SUGGESTING PCPN DEVELOPMENT ON NOSE OF STRENGTHENING LLVL JET. HOWEVER...WITH DEVELOPMENT APPEARING TO BE QUITE UNLIKELY GIVEN STRONG CAP IN PLACE OVER THE REGION...FEEL CONFIDENT ENOUGH TO REMOVE SMALL POPS FROM GOING FCST. ON TUESDAY...ONCE AGAIN COMBINATION OF STRONG CONVECTIVE INHIBITION/LID INDICES 3C-7C/700MB TEMPS AROUND 12C DURING THE AFTN HOURS SUGGEST THE CHANCE FOR TSTM INITIATION WILL BE RATHER REMOTE JUST AHEAD OF A COLD FRONT APPROACHING THE NRN CWA. THIS IS SUPPORTED BY BOTH THE ECM/CMC SOLUTIONS IN ADDITION THE HIRES ARW/NMM PROGS. THUS HAVE OPTED TO REMOVE SMALL POPS FROM GOING FCST. TUESDAY EVENING PCPN CHANCES LOOK SLIGHTLY BETTER GIVEN THE FACT THAT ALONG WITH INCREASE OF LLVL JET...FORCING WILL BE ENHANCED A BIT MORE OVER THE REGION VIA AXIS OF MID LYR AGEOSTROPHIC LIFT/ZONE OF LLVL MOISTURE CONVG. AT THIS POINT NOT ALL THAT IMPRESSED WITH SVR POTENTIAL GIVEN WEAK INSTABILITY/DEEP LYR SHEAR DRY AND WARM CONDITIONS THEN WED/WED NIGHT. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 228 AM CDT MON SEP 14 2015 FOCUS PCPN DEVELOPMENT WILL BE OVER THE SRN CWA THUR NIGHT/FRI WHERE FORCING/LLVL MOISTURE CONVG WILL INCREASE IN RESPONSE TO A COLD FRONT MAKING A PUSH SOUTH. LATEST GFS/ECM/CMC SOLUTIONS ARE ALL IN RATHER GOOD AGREEMENT THAT THE BNDRY WILL BE SLOW IN NATURE WITH PCPN ACTIVITY POSSIBLE UNTIL LATE FRIDAY AFTN WHEN THE FRONT FINALLY CLEARS THE CWA. DRY AND PLEASANT CONDITIONS ON TAP THEN THE REMAINDER OF THE EXTENDED PDS WITH HIGHS MAINLY IN THE MID 70S HEADING INTO NEXT WEEKEND. && .AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 622 AM CDT MON SEP 14 2015 VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. A FEW ISO SHRA/TSRA ARE OCCURRING WITH THE LOW LEVEL JET THIS MORNING AND MAY AFFECT KOFK OVER THE NEXT COUPLE OF HOURS...BUT OTHERWISE THE TAF SITES SHOULD BE DRY. A SCT-BKN MID LEVEL CLOUD DECK IS OCCURRING WITH THE ACTIVITY AND THIS MAY AFFECT ALL TAF SITES FOR THE MORNING HOURS WITH CLOUDS DECREASING IN THE AFTERNOON. WINDS WILL BECOME GUSTY FROM THE S THIS MRNG AND CONT THROUGH TONIGHT. WE WILL LIKELY SEE SOME LOW-LEVEL WIND SHEAR AGAIN TONIGHT AFTER 06Z AT ALL SITES WITH ANOTHER STRONG LOW-LEVEL JET. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...DEE LONG TERM...DEE AVIATION...BOUSTEAD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 626 AM CDT MON SEP 14 2015 IAZ056-069-079-080-090-091-NEZ011-053-067-068-088>093-150130- SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-KNOX-SARPY- CASS-OTOE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 626 AM CDT MON SEP 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY EVENING THEN AGAIN THURSDAY NIGHT THROUGH FRIDAY AS WELL AS SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. IAZ043-055-NEZ012-015>018-030>034-042>045-050>052-065-066-078- 150130- MONONA-HARRISON-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SEWARD-LANCASTER-SALINE- 626 AM CDT MON SEP 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY EVENING THEN AGAIN THURSDAY NIGHT THROUGH FRIDAY AS WELL AS SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
844 AM CDT MON SEP 14 2015
NEZ011-012-017-141430-
KNOX NE-CEDAR NE-PIERCE NE-
844 AM CDT MON SEP 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CEDAR...SOUTHEASTERN KNOX
AND NORTH CENTRAL PIERCE COUNTIES UNTIL 930 AM CDT...
AT 843 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WAUSA...OR 26 MILES SOUTH OF LEWIS AND CLARK STATE RECREATION AREA...
MOVING NORTHEAST AT 35 MPH.
HAIL UP TO DIME SIZE AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARTINGTON...WAUSA...WYNOT...PLEASANT VALLEY...FORDYCE...ST.
HELENA...MAGNET...MCLEAN...OBERT AND BROOKY BOTTOM.
THIS INCLUDES HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 185 AND 200.
LAT...LON 4283 9722 4281 9720 4280 9716 4279 9714
4278 9714 4277 9712 4277 9704 4275 9701
4263 9702 4236 9752 4249 9768 4284 9722
TIME...MOT...LOC 1343Z 228DEG 29KT 4248 9753
MILLERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 846 AM CDT MON SEP 14 2015 NEZ016-017-031-141430- ANTELOPE NE-PIERCE NE-MADISON NE- 846 AM CDT MON SEP 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ANTELOPE...NORTHWESTERN MADISON AND SOUTHWESTERN PIERCE COUNTIES UNTIL 930 AM CDT... AT 846 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF ELGIN...OR 37 MILES SOUTHEAST OF ONEILL...MOVING EAST AT 20 MPH. HAIL UP TO DIME SIZE AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NELIGH...ELGIN...CLEARWATER...OAKDALE...MEADOW GROVE AND TILDEN. THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 34 AND 57. LAT...LON 4210 9830 4236 9788 4203 9773 4193 9823 TIME...MOT...LOC 1346Z 252DEG 19KT 4205 9817 MILLER
The Omaha radar (KOAX), 166 km away, was scanning. The volume nearest the first event began at 13:52 UTC.
1 hail. Local standard time, as filed.
The report indicated that the hail lasted for 10 min in duration.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601717.